Dextromethorphan- and pseudoephedrine-induced agitated psychosis and ataxia: case report.

J Emerg Med. 1999 Mar-Apr;17(2):285-8.
 
Roberge RJ, Hirani KH, Rowland PL 3rd, Berkeley R, Krenzelok EP.
Department of Emergency Medicine, Western Pennsylvania Hospital, Pittsburgh 15224, USA.
 
Abstract
 
Pseudoephedrine and dextromethorphan are therapeutic constituents of numerous commonly used, over-the-counter cough and cold preparations. Although this drug combination is generally considered quite safe if utilized in recommended doses, overmedication or overdose can result in serious neurologic and cardiovascular abnormalities that occasionally can be life-threatening. We present a case of a 2-year-old child who developed hyperirritability, psychosis, and ataxia after being overmedicated with a pseudoephedrine/dextromethorphan combination cough preparation, and discuss probable mechanisms of toxicity and risk factors for adverse events.
 
PMID: 10195488 [PubMed – indexed for MEDLINE
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Up ↑

%d bloggers like this: